Alert archive / Iowa / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS Des Moines, IA

February 8, 201151 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Feb 8, 2011, 3:44 PM CST for 51 counties in Iowa. It took effect at Feb 8, 2011, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2011, 3:44 PM CST (21:44 UTC)
In effect from
Feb 8, 2011, 9:00 PM CST
Expired
Feb 9, 2011, 12:00 PM CST
In force
15 hr
Issued by
NWS Des Moines, IA
All 51 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS43 KDMX 082144
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CST TUE FEB 8 2011

...ANOTHER BITTERLY COLD NIGHT IN CENTRAL IOWA...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING.

IAZ004>007-015>017-023>028-033>039-044>047-090545-
/O.NEW.KDMX.WC.Y.0006.110209T0300Z-110209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE
344 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
NOON CST WEDNESDAY. 

* TIMING...WIND CHILLS REMAINED WELL BELOW ZERO THIS AFTERNOON.
  THE WIND CHILLS WILL BEGIN TO FALL THIS EVENING AND REACH
  ADVISORY CRITERIA A FEW HOURS AFTER SUNSET. ADVISORY CRITERIA
  WIND CHILLS WILL CONTINUE INTO WEDNESDAY MORNING.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE
  NIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO DROP TO 10 TO 15 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND
  CHILL VALUES OF 25 TO 30 BELOW ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ048>050-057>062-070>075-081>086-092>097-090545-
/O.NEW.KDMX.WC.Y.0006.110209T0600Z-110209T1800Z/
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
344 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
CST WEDNESDAY. 

* TIMING...WIND CHILLS REMAINED WELL BELOW ZERO THIS AFTERNOON.
  THE WIND CHILLS WILL BEGIN TO FALL THIS EVENING AND REACH
  ADVISORY CRITERIA AROUND MIDNIGHT. ADVISORY CRITERIA WIND CHILLS
  WILL THEN CONTINUE INTO WEDNESDAY MORNING.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH THE
  NIGHT INTO WEDNESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO DROP TO 0 TO 10 BELOW ZERO BY DAYBREAK ON TUESDAY. WIND CHILL
  VALUES OF 20 TO 30 BELOW ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

COGIL
4 follow-up statements
253 
WWUS43 KDMX 090323
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CST TUE FEB 8 2011

...BITTERLY COLD THROUGH WEDNESDAY IN CENTRAL IOWA...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING.

IAZ004>007-015>017-023>028-033>039-044>047-091130-
/O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE
923 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY.

* SHORT TERM TRENDS...WIND CHILL READINGS WILL CONTINUE TO DROP
  THROUGH THE OVERNIGHT HOURS BEFORE IMPROVING LATE WEDNESDAY
  MORNING. 

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH 
  THE NIGHT INTO WEDNESDAY MORNING. 

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO RANGE FROM 10 TO 15 BELOW ZERO FOR OVERNIGHT LOWS TONIGHT AND
  WIND CHILL VALUES OF 20 TO 35 BELOW ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ048>050-057>062-070>075-081>086-092>097-091130-
/O.CON.KDMX.WC.Y.0006.110209T0600Z-110209T1800Z/
STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-
CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-
MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...
GRINNELL...ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...
KNOXVILLE...OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...
ALBIA...OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...
CENTERVILLE...BLOOMFIELD
923 PM CST TUE FEB 8 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON CST WEDNESDAY. 

* SHORT TERM TRENDS...WIND CHILL READINGS WILL CONTINUE TO DROP
  THROUGH THE OVERNIGHT HOURS BEFORE IMPROVING LATE WEDNESDAY
  MORNING.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH 
  THE NIGHT INTO WEDNESDAY MORNING. 

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO DROP TO AROUND 5 BELOW ZERO BY EARLY WEDNESDAY MORNING AND
  WIND CHILL VALUES OF 15 TO 30 BELOW ARE FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$
246 
WWUS43 KDMX 090945
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
345 AM CST WED FEB 9 2011

...BITTERLY COLD THROUGH WEDNESDAY IN CENTRAL IOWA...

.THE COMBINATION OF WIND AND VERY COLD TEMPERATURES WILL PRODUCE
BITTERLY COLD WIND CHILLS THROUGH WEDNESDAY MORNING.

IAZ057>062-070>075-081>086-092>097-091045-
/O.CAN.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD
345 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

TEMPERATURES WILL REMAIN ABOVE ZERO...MINIMIZING THE THREAT FROM
EXTREMELY COLD WIND CHILL VALUES. HOWEVER...WIND CHILL VALUES WILL
REMAIN BETWEEN 10 TO 15 DEGREES BELOW ZERO THROUGHOUT THE MORNING
HOURS.

$$

IAZ004>007-015>017-023>028-033>039-044>047-091745-
/O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA...
GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON...BOONE
345 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* SHORT TERM TRENDS...WIND CHILL READINGS WILL REMAIN STEADY
  THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL BEGIN TO
  IMPROVE BY LATE MORNING.


* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH
  WEDNESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO REMAIN BELOW ZERO. WIND CHILL VALUES WILL BE BETWEEN 20 TO 25
  BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

IAZ048>050-091745-
/O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...AMES...MARSHALLTOWN...TOLEDO
345 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* SHORT TERM TRENDS...WIND CHILL READINGS WILL REMAIN STEADY
  THROUGH THE EARLY MORNING HOURS. TEMPERATURES WILL BEGIN TO
  IMPROVE BY LATE MORNING.


* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH ARE EXPECTED THROUGH
  WEDNESDAY MORNING.

* TEMPERATURES/WIND CHILL VALUES...AIR TEMPERATURES ARE EXPECTED
  TO REMAIN BELOW ZERO. WIND CHILL VALUES WILL BE BETWEEN 20 TO 25
  BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

AW
207 
WWUS43 KDMX 091606
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1006 AM CST WED FEB 9 2011


IAZ033>039-044>050-091715-
/O.CAN.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...SAC CITY...ROCKWELL CITY...FORT DODGE...
WEBSTER CITY...ELDORA...GRUNDY CENTER...WATERLOO...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TOLEDO
1006 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS THE
ADVISORY HAS BEEN CANCELLED. HOWEVER WIND CHILL VALUES WILL STILL
REMAIN BELOW ZERO ACROSS THE AREA FOR MUCH OF THE DAY. 

$$

IAZ004>007-015>017-023>028-091800-
/O.CON.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY
1006 AM CST WED FEB 9 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* SHORT TERM TRENDS...WIND CHILL READINGS WILL GRADUALLY IMPROVE
  THROUGH THE NEXT FEW HOURS.

* WINDS...NORTHWEST WINDS OF 10 TO 15 MPH WILL CONTINUE TODAY. 

* TEMPERATURES/WIND CHILL VALUES...WIND CHILL VALUES WILL BE
  AROUND -20 THROUGH NOON TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.  IF
YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MJB
568 
WWUS43 KDMX 091803
WSWDMX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DES MOINES IA
1203 PM CST WED FEB 9 2011


IAZ004>007-015>017-023>028-091915-
/O.EXP.KDMX.WC.Y.0006.000000T0000Z-110209T1800Z/
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS...
HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY
1203 PM CST WED FEB 9 2011

...WIND CHILL ADVISORY HAS EXPIRED...

THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. 

WIND CHILL VALUES HAVE WARMED ABOVE ADVISORY CRITERIA...THUS
THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER WIND CHILL
VALUES WILL STILL REMAIN BELOW ZERO ACROSS THE AREA FOR MUCH
OF THE DAY.

$$

MJB

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 3:20 PM CST, 24 minutes earlier.

Area forecast discussion, Feb 8, 3:20 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
320 PM CST TUE FEB 8 2011

.SHORT TERM /TONIGHT/...
CONCERN AGAIN TONIGHT WILL BE AROUND WIND CHILLS AS THE ARCTIC
AIRMASS REMAINS FIRMLY ENTRENCHED ACROSS THE STATE.  PROBLEM WILL
FOCUS MAINLY ON CLOUDINESS FROM SYSTEM PASSING THROUGH THE CENTRAL
PLAINS.  THIS CLOUDINESS WILL BE PRESENT ACRS THE SOUTHERN THIRD OR
SO OF THE CWA FOR A GOOD PORTION OF THE NIGHT. WIND CHILL VALUES ARE
MARGINAL ALONG AND SOUTH OF HIGHWAY 34 BUT AFTER COORDINATION WITH
OFFICES SOUTH AND WEST...HAVE DECIDED TO INCLUDE ENTIRE CWA IN
ADVISORY.  HAVE STARTED THE NORTH AT 03Z AND SOUTH AT 06Z AS
READINGS GRADUALLY DROP ACRS THE STATE.  FARTHER NORTH...NO PROBLEM
REACHING CRITERIA WITH VALUES OF -25 TO -30 OVERNIGHT AS SKIES
REMAIN MOSTLY CLEAR.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
FAIRLY QUIET EXTENDED PERIOD WITH MAIN FOCUS ON TEMPERATURES AND
SLIGHT CHANCE OF SNOW THURSDAY NIGHT INTO FRIDAY. ARCTIC AIRMASS TO
REMAIN ENTRENCHED ACROSS THE REGION WEDNESDAY INTO WEDNESDAY
NIGHT...BEFORE AIRMASS BEGINS TO MODERATE THURSDAY AS WAA KICKS IN
AHEAD OF AN APPROACHING UPPER LEVEL WAVE. THIS WEAK SHORTWAVE WILL
DROP SOUTHEASTWARD THROUGH THE AREA THURSDAY NIGHT INTO FRIDAY. THIS
SYSTEM WILL BRING THE NEXT CHANCE OF LIGHT SNOW TO THE NORTHERN HALF
OF THE CWA. SOME TIMING/STRENGTH DIFFERENCES NOTED BETWEEN THE
MODELS AT THIS TIME...BUT STILL SOME AGREEMENT THAT SHOULD SEE SOME
LIGHT SNOW LATE THURSDAY NIGHT INTO FRIDAY BEFORE THE WAVE SHOVES
OFF TO THE SOUTH AND EAST. UPPER LEVEL FLOW BEGINS TO TRANSITION
MORE TO A WESTERLY FLOW ALOFT TOWARD THE WEEKEND...WITH A STRONG
PUSH OF WARMER AIR EXPECTED SATURDAY AS AN AREA OF LOW PRESSURE
DEVELOPS ACROSS SOUTH CENTRAL MANITOBA. THIS AREA OF LOW PRESSURE
AND THE ASSOCIATED UPPER LEVEL WAVE WILL SLIDE SOUTHEASTWARD INTO
THE GREAT LAKES SATURDAY NIGHT INTO SUNDAY. THIS SYSTEM SHOULD STAY
TO THE NORTH AND EAST OF THE AREA...BUT MAY BRING SOME ADDITIONAL
CLOUDINESS. BROAD UPPER LEVEL RIDGING TO BUILD INTO THE CENTRAL US
TOWARD THE BEGINNING OF NEXT WEEK WITH DRY CONDITIONS EXPECTED.
TEMPERATURES WILL REMAIN WELL BELOW AVERAGE FOR ANOTHER DAY OR TWO
DUE TO THE ARCTIC AIRMASS IN PLACE...WITH A WARMING TREND EXPECTED
TO BRING TEMPERATURES BACK TO NEAR AVERAGE OR ABOVE FOR THE
REMAINDER OF THE FORECAST PERIOD.

&&

.AVIATION...08/18Z
VRF CONDITIONS EXPECTED AT ALL LOCATIONS THROUGHOUT THE TAF PERIOD.
SURFACE HIGH PRESSURE OFF TO THE NORTHWEST WILL SLOWLY SLIDE
SOUTHWARD CAUSING THE STEADY NORTHWESTERLY WINDS TO GRADUALLY SHIFT
AND BECOME WESTERLY OVERNIGHT. MEANWHILE A STORM SYSTEM OVER THE
SOUTHERN PLAINS WILL SPREAD HIGH CLOUDS ACROSS THE STATE THIS
AFTERNOON...WITH BASES ABOVE 10K FEET.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST WEDNESDAY FOR
ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-DECATUR-
GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POLK-
POWESHIEK-RINGGOLD-STORY-TAMA-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

WIND CHILL ADVISORY FROM 9 PM THIS EVENING TO NOON CST WEDNESDAY
FOR BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CERRO GORDO-
CRAWFORD-EMMET-FRANKLIN-GREENE-GRUNDY-HAMILTON-HANCOCK-HARDIN-
HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-WINNEBAGO-
WORTH-WRIGHT.

&&

SHORT TERM...COGIL
LONG TERM...BEERENDS
AVIATION...BEITLICH
Hazardous weather outlook, Feb 8, 3:44 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
344 PM CST TUE FEB 8 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-091200-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
344 PM CST TUE FEB 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THE COMBINATION OF VERY COLD AIR AND WINDS WILL PRODUCE BITTERLY
COLD WIND CHILLS OVERNIGHT. A WIND CHILL ADVISORY IS IN EFFECT
FOR ALL OF CENTRAL IOWA TONIGHT. PLEASE REFER TO THE NATIONAL
WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BITTERLY COLD WIND CHILLS WILL REMAIN INTO WEDNESDAY MORNING. A
WIND CHILL ADVISORY IS IN EFFECT FOR ALL OF CENTRAL IOWA THROUGH
MIDDAY WEDNESDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Chill Advisories in Iowa, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.